Hi everyone I'm new here I need your help

I will start at the beginning... Nov 2013 I was 67 yr old diagnosed with GPA

I was admitted into hospital with a kidney function of 9 !! After asking for a blood test

After several visits to my GP over a period of 3 months with varying symptoms blocked ears , cough , eye problems, fatigue finally asking for the blood test

I was treated with prednisone ,Plasma exchange and Cyclophosphamide to say I was frightened is an under statement I had never been in hospital or ill before this happened

January 2014 I was back in hospital (3 weeks this time) with Profound Leukopenia caused by the Cyclophosphamide then started on Azathioprine and Prednisone which controlled the Wegners

May 2016 I had a relapse, I was treated with 2 doses of Rituximab in July 2 weeks apart, the next dose due in January I was also put on prednisone 40 mg in May while waiting for results of CT and biopsy, I am now down to 12.5mg tapering to hopefully 2mg ( I am really struggling with the steroids ) before my relapse I had got down to 2 mg

The problem I have now is my ears feel blocked I sometimes feel light headed when I stand up or get out of the car after sitting for a while. I have seen an ENT specialist who tested my hearing which is good and the pressure is perfect , he thinks the steroids are causing the problem and should resolve when they are reduced right down. I haven't tolerated the high dose very well

What I want to ask is if anyone else has experienced the same problem Drs only know so much , people who have the illness can help more as they are experiencing the symptoms

This is such a lonely frightening disease !! My husband is very understanding and patient with me when I'm feeling depressed and weepy but he can't fully understand how I'm feeling, only when you have any illness can you fully understand what your going through

Sorry if I have gone on but it helps to talk to people who hopefully will understand


11 Replies

oldest • newest
  • Hi, Iv been diagnosed with chronic kidney disease but my numbers hover around the 50 mark. I think that 9 is pretty low and not surprised that you have experienced some "down" times.

    I would love to brush my skin and whisk away all the diseases I have and be free of them, and have spent a lot of time fuming and ranting at my lot in life especially as my siblings have no illness like mine and are quite contemptuous of what I experience. A year ago I started hydrotherapy and tai chi and acupuncture. The tai chi and its emphasis on mindfulness (or the here and now) are helping me to adjust to a body with "extras" rather than disease with a body around it. Hope that makes sense.

  • Thank you for replying and yes it does make sense what you say I have been thinking of tai chi

    My kidney level hovers around 35 now

  • Hello there. You're not alone! Many of us feel the same and we all understand. I have gpa and have had it now for 17 years. Steroids are definitely a double edged sword - they are life savers but some of their side effects are hard to cope with. Have you had your blood sugar levels checked if you are feeling light headed? It may be the steroids are causing a diabetic reaction (which has happened to me). On a brighter side I've been able to come of all prednisolone since being treated with rituximab and feel better than I have done in years. Let's hope it can do the same for you x

  • Thank you so much for your reply I will ask for my blood sugars levels to be checked how long did it take you to come off steroids and how long for the Rituximab to work?

  • First time it took a yeAr to be free of steroids but then I flared and was on some degree of dosage for 10 years or so. Once I received rituximab I was able to get off them slowly - probably over a year. The rituximab too a few months, maybe three, to show results. A couple of years without rituximab and I relapsed again. This time the effect of ritux was almost instant. X

  • Thank you your comments are encouraging x

  • yes they are thank you Devon!!

  • I am having exactly the same symptoms with hearing ( which usually gets much worse if I have a flare ) and feeling light headed, I have been referred on ( at Addenbrookes ) to the ENT consultants that deal with vasculitis problems,so it would seem to quite possibly be the vasculitis itself that is causing it,we all present symptoms differently,and I admit to feeling very down and concerned at times ( as I have been recently )it seems never ending.As for the higher dose of Prednisolone ,I too cannot, tolerate a high dose ( I am not on any at the moment )

  • Sorry to hear you too are feeling down I fully understand how you are feeling yes your right it does seem never ending

    Please let me know what the consultant say at ENT

    Keep smiling😀

  • Im sorry to ear your story; my boyfriend is the one with Wegner; he does not like to know about it much so here I am looking for info. But all of you make me feel that there is someone who understand...don't feel lonely we are here for your

  • Hi Christine,

    Sorry to hear your struggling, I do hope you are able to find out what's causing you to feel light headed.

    I also have G.P.A (wegners) I was diagnosed feb 2015 so still early days for me. I also had Kidney,lung involvement.

    I had problem with feeling light headed and generally very unwell. The cause was very low blood sugar. I had a special blood test in clinic to find out if my adrenals where still working Unfortunately for me they had stopped so I am now dependent on prednisolone until my adrenals wake up.

    Life is difficult with this disease , I find I use my energy up very quickly and if I do push myself I feel extremely unwell ( I always feel unwell). I am learning my limitations, but I am not giving in.

    I have been swimming although I do struggle, have found it helps a lot mentally. I also find beginners yoga and pilates helpful . You can find video classes on U tube.

    I also think Tai-chi would help mid and body, unfortunately there are no classes near me.

    Massage and reflexolgy are also helpful.

    thinking of you

You may also like...